The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
This may seem like a silly question, but I'm rather new to this! I read that hormones, sun, and stress are main triggers, so I was wondering, can the hormones in birth control cause symptoms to flair. Just curious if it has any effect or not?
 

·
Registered
Joined
·
4,444 Posts
Some people here have reported that it can have an effect on their lupus. I don't think it is medically proven to adversely affect lupus yet though. Medically, doctors already usually guide women away from birth control if they have had a history of blood clots/APS however.

There are birth control options with next to zero systemic hormone effects though, such as the Mirena if you are concerned about the effect of hormones on your lupus.
 

·
Registered
Joined
·
14,661 Posts
Hello
This article sums up the present position- in general no effects on lupus activity in mild to moderate cases if there is no special risk of clotting. But each case is individual so the risks & benefits have to be discussed with your own doctor

http://www.medscape.com/viewarticle/519791

Same conclusion of studies for post menopausal HRT, although in my case it was disastrously bad for my lupus.
There can be benefits for example in reducing osteoporosis.

Good Luck ! By the way " the only silly question is the one that isn't asked " ! :)

Clare
 

·
Registered
Joined
·
19 Posts
Discussion Starter · #4 ·
Thanks

Thanks for the advice! Mirena, might be a good way to go, they said getting pregnant again at this point would not be in my best interest!
 
1 - 4 of 4 Posts
Top